Alert archive / Idaho / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jun 26, 2005, 3:53 PM MDT for Owyhee County, Idaho. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2005, 3:53 PM MDT (21:53 UTC)
- Expired
- Jun 26, 2005, 5:00 PM MDT
- In force
- 67 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Owyhee County, ID
The radar
The Boise radar (KCBX), 44 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:30 PM MDT | FLASH FLOOD | 3 Nnw Murphy, ID | 1.5 INCHES OF RAIN WITH WATER COVERING ROADWAYS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 262157 FFWBOI IDC073-262300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 353 PM MDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO * UNTIL 500 PM MDT(400 PM PDT) * AT 347 PM MDT(247 PM PDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER NORTHERN OWYHEE COUNTY. RADAR ESTIMATES OF 1.5 TO 2.0 INCHES OVER THE LAST HOUR 3 MILES SOUTH OF MURPHY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MURPHY...STATE ROUTE 78 AND REYNOLDS CREEK ROAD BETWEEN REYNOLDS AND MURPHY. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4321 11672 4308 11654 4315 11635 4329 11658 $$
1 follow-up statement
000 WGUS75 KBOI 262242 FFSBOI IDC073-262300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 439 PM MDT SUN JUN 26 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 500 PM MDT FOR NORTH CENTRAL OWYHEE COUNTY... AT 430 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A THUNDERSTORM PRODUCING OVER AN INCH AND A HALF OF RAIN AND FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MURPHY...STATE ROUTE 78...AND REYNOLDS CREEK ROAD BETWEEN REYNOLDS AND MURPHY. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4321 11672 4308 11654 4315 11635 4329 11658 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:05 PM MDT, 48 minutes earlier.
Area forecast discussion, Jun 26, 3:05 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BOISE ID 305 PM MDT SUN JUN 26 2005 ...CORRECTED WARNING SECTION TO INCLUDE FLASH FLOOD WATCH... .SHORT TERM...SUNDAY NIGHT THROUGH WEDNESDAY FOR SOUTHEAST OREGON AND SOUTHWEST IDAHO. STORMS ARE AGAIN FIRING AROUND MUCH OF THE AREA THIS AFTERNOON...ESPECIALLY OVER OWYHEE AND TWIN FALLS COUNTIES AND IN THE HIGHER TERRAIN OF OUR NE CWFA. EXPECT THIS ACTIVITY TO LAST INTO THE EVENING JUST AS IT DID LAST NIGHT. OF COURSE WE ARE MONITORING FOR SEVERE ACTIVITY...BUT NOTHING THAT WARRANTED A WARNING HAS OCCURRED AS OF 305 PM MDT. FLASH FLOOD WATCH IS OUT UNTIL 04Z BECAUSE OF HIGH PW AND RELATIVELY SLOW MOTION OF STORMS COMBINED WITH TENDENCY OF STORMS TO TRAIN...ESPECIALLY IN OROGRAPHICALLY FAVORED AREAS. TOMORROW AND TOMORROW NIGHT WE WILL EXPERIENCE THE APPROACH OF A STRONG SHORT WAVE FOR THIS TIME OF YEAR WHICH WILL MOSTLY AFFECT THE NORTHERN HALF OF OUR CWFA. SHOULD BE A MOSTLY CLOUDY DAY FOR ALL AS LOTS OF ADDITIONAL MOISTURE FLOWS THROUGH THE REGION. THERE IS A GOOD CHANCE FOR RAIN WITH THIS SYSTEM...ESPECIALLY ALONG AND NORTH OF A BURNS TO BOISE TO ATLANTA LINE. AS THIS SLOW MOVING WAVE FINALLY PASSES COMPLETELY BY DURING THE DAY TUESDAY...IT WILL DRAG A WEAK COOL FRONT THROUGH...RESULTING IN BELOW NORMAL TEMPERATURES. THINGS FINALLY START TO DRY OUT LATE ON TUESDAY AND INTO WEDNESDAY. TEMPS WILL WARM UP TO AROUND AVERAGE ON WEDNESDAY. .LONG TERM...DRY ZONAL FLOW FROM WEDNESDAY NIGHT THROUGH SUNDAY. A WEAK SYSTEM IN THE FLOW WILL SLIGHTLY INCREASE MOISTURE ACROSS THE NORTHERN ZONES ON FRIDAY. FOR NOW LOOKS TO BE ONLY ENOUGH MOISTURE TO INCREASE CLOUD COVER. WITH FLAT PATTERN TEMPERATURES STAY NEAR NORMAL THROUGH THE PERIOD. && .AVIATION...VFR CONDITIONS WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER HIGHER ELEVATIONS. THOUGH CEILINGS WILL REMAIN VFR...INCREASE IN MOISTURE WILL LOWER CEILINGS ENOUGH OVER WEST CENTRAL AND BOISE MOUNTAINS TO OBSCURE SOME OF THE HIGHER TERRAIN. CONVECTION SHOULD DIMINISH BETWEEN 02Z AND 04Z THIS EVENING. && .BOI WATCHES/WARNINGS/ADVISORIES... .ID...FLASH FLOOD WATCH UNTIL 04Z MONDAY ZONES 11 13 15 28-30. .OR...FLASH FLOOD WATCH UNTIL 04Z MONDAY ZONE 63. && SHORT TERM...SP LONG TERM....DG AVIATION.....DG
Hazardous weather outlook, Jun 26, 6:00 AM MDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 600 AM MDT SUN JUN 26 2005 IDZ011>016-028>030-ORZ061>064-271200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 500 AM PDT SUN JUN 26 2005 /600 AM MDT SUN JUN 26 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...SOUTHEAST OREGON AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:24 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Owyhee | 30 min |
| Jun 26, 4:47 PM MDT | Flash Flood Warning | BOI | Canyon | 58 min |
Nearby
Flash Flood Warnings in Idaho, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.